Back to Ask the Diabetes Team Ask the Diabetes Team

From Kilauea, Hawaii, USA:

Lately, my daughter has been complaining in the mornings of her stomach hurting and nausea, although she doesn't vomit. Her blood sugar has not tested low and is sometimes in the high range, 150 to 250 mg/dl [8.3 to 13.9 mmol/L], but most often in normal range, 70 to 150 mg/dl [3/9 to 8.3 mmol/L]. This most often happens at school. She is taking 10 units of Lantus upon waking and Humalog with breakfast, lunch and diner (dosage based on a sliding scale and carbohydrates). Is this a common side effect or cause for concern?

I asked our general practitioner and he was of the opinion that it could be a low grade virus since she had a runny nose at the time. The cold symptoms have passed, but she still has occasional stomach complaints. Her appetite doesn't seem to be what it used to either, mainly at breakfast and lunch. Any thoughts?


Kids and teens with diabetes certainly may develop other stomach problems. One of the problems that kids and teens with diabetes are more prone to is Celiac disease. I would suggest having her tested for this. Your pediatrician may have additional tests also that they may request if the stomach pain persists.


Original posting 20 Apr 2006
Posted to Aches and Pains and Celiac


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.